The Stability of a Flexible Rotor Supported by Circumferentially Fed Journal Bearings

[+] Author and Article Information
P. Bar-Yoseph, J. J. Blech

Technion–Israel Institute of Technology, Haifa, Israel

J. of Lubrication Tech 99(4), 469-477 (Oct 01, 1977) (9 pages) doi:10.1115/1.3453243 History: Received January 12, 1977; Revised June 30, 1977; Online October 20, 2010


The stability of a flexible rotor, perfectly balanced, was investigated theoretically. The rotor is symmetrically supported by circumferentially fed journal bearings. Short and finite bearings were treated. Stability was checked for small and large disturbances. Two methods were employed to treat large disturbances: Direct integration and the slowly varying technique. The nonlinear prediction was tested concurrently with the prediction of the stability charts. It was observed that in certain cases stability can be obtained in the asymptotic and in the unstable regions. Instability was obtained for regions which presumably are asymptotically stable in the entire speed range.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In